Pain sucks!

Posted: July 26, 2010 in medications, multiple sclerosis, Pain, Ramblings, RANDOM
Tags: , , ,

Took my Ampyra at my 7pm time. I actually went to sleep at 10pm which is early for me. At 12:30 am I’m up. Hubby is snoring as he did not put the Snore EX mouthpiece in. I can hear the girls in the front room watching tv and camping out. I’m becoming quite irritated at all sounds I am hearing. I keep rolling hubby over and asking him to put the mouthpiece in. I get a sleepy ‘ok’… and he rolls back over and snores. After about an hour of this I get a bit more ‘aggressive’. Put the fucking mouthpiece in or I am going to smack ya over the head. SUCCESS!! He finally gets it and all is quiet. I’m lying there, completely exhausted, but unable to find sleep.

2 am… pain in my calves. I am used to pain in my legs but nothing like this. It felt as if someone had my calves in a vice tightening it more and more.

Insert calf and tighten

It’s now 2:30 am and I’m deciding if I should pop a Norco or not. The problem with Norco is it kills my stomach if I do not sit up after taking it for at least a half an hour. So that’s out. I do not know when sleep finally came, but the next thing I know my cell alarm is going off at 7 am. Ampyra time! I then read about the side effects for the nth time:

———————————-

seizure (convulsions);

pain or burning when you urinate;

problems with balance; typical for me

numbness, burning pain, or tingly feeling; GREAT

relapse or worsening of MS symptoms;

Less serious Ampyra side effects may include:

    headache, dizziness; have this

    sleep problems (insomnia); DOH

    nausea, constipation, upset stomach; umm hmm

    weakness; uh MS doh

    back pain; Degenerative disc disorder

    stuffy nose, sinus pain, sore throat;  coughing at night

    mild skin itching.  GREAT

    —————————————

    When I read this I have to laugh. MS already does most of this all by itself. So whose to know if it’s MS or the Ampyra. I know the leg pain is the Ampyra as I have never hurt so bad in my calves before. My dizziness has worsened, and my throat is bugging me more than normal. Above, in red, are what is happening.  With most medications, side effects do lessen with time. *knock wood* So, I will remain on it for a few weeks hoping I can get used to it all and that it will lessen with time.

    aarrrghhhhhhhh…

    Blessings and Hope!

Comments
  1. Ruby Cantu says:

    I keep referring to the list of side effects for my HRT, pretty much what you have highlighted in red….except not so much coughing but a runny nose.

    Hope it gets better, when I started on Norco I had severe breathing issues, I ignored the fact that I couldn’t breathe as it gave me pain relief….maybe we should just smoke pot.

    Like

  2. Tina Sickinger says:

    I’m so sorry you’re having so much trouble sleeping. I’m all to familiar with that one too. I hope those side effects go away soon and this becomes the miracle drug for you!!!!

    Like

  3. Marya1961 says:

    I am keeping my fingers crossed every minute that as time goes by the side effects go away and you are experiencing great relief with this med…medicinal mary-jane is not a bad idea, but it’s tough with the kids around.

    xoxo

    Like

  4. Vicki Day says:

    What makes me laugh we can put a man on the moon but not come up with a safe cure all pill – maybe if we had women doing that we would have one …….

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s